# SDR CA150824014

- Difficulty date: August 2, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Dhav DHC8314
- Aircraft time: 29,318 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 2565 · Escape Slide
- Part: Valve
- Condition: Leaking
- Location: Nitrogen Bottle
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE DITCHING DAM DEPLOYED IN FLIGHT WE FEEL THIS WAS CAUSED BY CABIN PRESSURE LEAKING INTO THE DITCHING DAM. WHEN WE FIRST INSPECTED THE BURST DISK IT APPEARED TO BE FRACTURED (NOTE THE NITROGEN BOTTLE WAS STILL FULL) WHEN WE HOOKED UP REGULATED AIR AND BACK FLOWED THE SYSTEM WE DISCOVERED THAT AIR WAS LEAKING FROM THE VENT HOLES IN THE VALVE ASSEMBLY ATTACHED TO THE NITROGEN BOTTLE. ASSEMBLY P/N 410870-3 WAS REMOVED AND SENT TO CANADIAN AERO ACCESSORIES FOR REPAIR, THEY WERE ABLE TO CONFIRM WHAT WE DISCOVERED BUT UNABLE TO DETERMINE IF THERE WAS A FAULT, DUE TO A LACK OF RESOURCES. THE ASSEMBLY WAS RETURNED TO US AS IS.  WE EXCHANGED THE ASSEMBLY FOR ANOTHER WHICH WAS INSTALLED IN THE AIRCRAFT. WE AGAIN BACK FLOWED THE SYSTEM WITH REGULATED AIR, BUT WE HAD A SERVICEABLE BURST DISC INSTALLED SO WE ARE NOT CERTAIN IF THE PROBLEM WAS A FRACTURE BURST DISC, OR A FAULTY VALVE ASSEMBLY ATTACHED TO THE NITROGEN BOTTLE.  THE GUYS CONFIRMED THAT IT IS NOT NORMAL FOR AIR TO LEAK FROM THE VENT HOLES ON THE DITCHING DAM BOTTLE VALVE, SO IT IS PROBABLY SAFE TO ASSUME THAT THE LEAKY VALVE WAS THE CAUSE OF THE IN-FLIGHT DEPLOYMENT OF THE DITCHING DAM.
